MAUDE Adverse Event Report: Abbott Medical Epic Plus; Heart-Valve, Non-Allograft Tissue

Abbott Medical Epic Plus; Heart-Valve, Non-Allograft Tissue
Model Number E200-31M
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Stroke/CVA (1770); Endocarditis (1834); Transient Ischemic Attack (2109)
Date of Event 06/13/2026
Type of Reportable Event Serious Injury
Event or Problem Description
Crd_(b)(4) - sh device registry, patient site id: (b)(6).It was reported that on (b)(6) 2025, a 31mm epic plus mitral valve was chosen for implant.On (b)(6) 2026, patient presented to emergency department due to episodes compatible with transient ischemic attack.Computed tomography scan ruled out data of acute intracranial pathology.It was later reported on (b)(6) 2026, patient presented with a fever of 38c and chills of approximately three weeks duration.Patient was diagnosed with late prosthetic valve endocarditis of the epic plus mitral valve caused by streptococcus mutans.Antibiotic medication was initiated.During hospitalization, patient was also evaluated by neurology and diagnosed with left hemispheric ischemic stroke of cardioembolic etiology in context of endocarditis on biological prosthetic valve and anticoagulated atrial fibrillation.
 
Additional Manufacturer Narrative
The device remains implanted in patient.The device will not be returned for evaluation.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.

Brand Name
Epic Plus
Common Device Name
Heart-Valve, Non-Allograft Tissue
Manufacturer (Section D)
Abbott Medical
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
St. Jude Medical Ltda. Reg#3001883144
1301rua profvieira demendonça
bairro engenho nogueira 31.31 0-26
BR   31.310-260
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
+1(651)756-5400
MDR Report Key50019833
Report Number2135147-2026-05087
Device Sequence Number10551336
Product Code LWR
UDI-Device Identifier05415067033093
UDI-Public(01)05415067033093(17)281210
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
P040021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberE200-31M
Device Catalogue NumberE200-31M
Device Lot NumberBR00049827
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/01/2026
Initial Report FDA Received Date07/27/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/11/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability; Life Threatening; Required Intervention; Hospitalization;
Patient Age74 YR
Patient SexFemale
Patient Weight129 LB